End Shortening Relation and Stability of Columns on Nonlinear Foundation

[+] Author and Article Information
M. O. Oyesanya

Department of Mathematics, University of Nigeria, Nsukka, Nigeria

J. Appl. Mech 60(4), 1050-1052 (Dec 01, 1993) (3 pages) doi:10.1115/1.2900975 History: Received August 21, 1991; Revised August 17, 1992; Online March 31, 2008


We derive the end shortening relations for both the primary and secondary bifurcation states of columns on nonlinear foundation and use Budiansky’s pictorial stability theorem to show the instability of these states.

Copyright © 1993 by The American Society of Mechanical Engineers
Your Session has timed out. Please sign back in to continue.





Some tools below are only available to our subscribers or users with an online account.

Related Content

Customize your page view by dragging and repositioning the boxes below.

Related Journal Articles
Related eBook Content
Topic Collections

Sorry! You do not have access to this content. For assistance or to subscribe, please contact us:

  • TELEPHONE: 1-800-843-2763 (Toll-free in the USA)
  • EMAIL: asmedigitalcollection@asme.org
Sign In